Dust Storm, Yuma/Martinez Lake and Vicinity
- When
- August 31, 2:35 AM MST
- Where
- Yuma/Martinez Lake and Vicinity forecast zone
- Reported by
- Trained Spotter
Visibility reported to be less than 1/4 mile, due to blowing dust.
Early morning thunderstorms generated areas of dense blowing dust which cut the visibility to less than 1/4 mile in Yuma.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Early morning thunderstorms generated areas of dense blowing dust which cut the visibility to less than 1/4 mile in Yuma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 30, 9:45 PM MST, 4 hours 50 minutes earlier.
AZZ020>028-CAZ030>033-311200-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 PM MST THU AUG 30 2007
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT OVER NORTHERN ARIZONA WILL SHIFT TO
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA BY THE LABOR DAY HOLIDAY
WEEKEND. TEMPERATURES ARE EXPECTED TO CONTINUE ABOVE AVERAGE FOR
LATE AUGUST AND EARLY SEPTEMBER BUT WILL BE SLIGHTLY LOWER EACH DAY
OVER THE LABOR DAY HOLIDAY WEEKEND AND NEXT WEEK AS THE HIGH
PRESSURE WEAKENS SLIGHTLY. THE CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THE HIGHER TERRAIN WITH AT LEAST A
SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS
IN THE DESERT LOCATIONS.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY...
ONLY ISOLD SHOWERS AND THUNDERSTORMS REMAINED OVER WRN LA PAZ COUNTY
LATE THIS EVENING...OTHERWISE ALL CONVECTION HAD DIED DOWN OVER THE
PHX CWA. CANNOT RULE OUT A STRAY STORM OR TWO THE REST OF THE NIGHT
...ESPECIALLY WHERE LEFT OVER BOUNDARIES COULD STILL INTERACT...BUT
NOT ENOUGH OF A THREAT TO KEEP THIS IN THE FORECASTS. THEREFORE...
NO MENTION OF STORMS AFTER MIDNIGHT WILL BE MAINTAINED IN THE ZONES
OR GRIDS. MEANWHILE...UPPER RIDGE CONTINES TO SHIFT TO THE NW OF OUR
AREA...LEAVING MOST OF THE CWA UNDER A NELY FLOW ALOFT THRU THE
LABOR DAY WEEKEND. AND...LATEST NAM/GFS ALSO SEEM TO HINT AT SOME
VORTICITIY CENTERS WRAPPING AROUND THE HIGH FROM TIME TO TIME THAT
COULD SERVE AS WEAK TRIGGERS FOR STORMS. COMBINE THIS WITH FAVORABLE
NELY STEERING FLOWS...AND WE SHOULD SEE SOME MORE DESERT CONVECTION
THE NEXT FEW AFTERNOONS AND EVENINGS. THIS COVERED WELL IN EXISTING
GRIDS. TEMPS WILL START TO SLOWLY TAPER OFF FROM THEIR NEAR-RECORD
VALUES OVER THE UPCOMING WEEKEND...BUT SHOULD STILL BE ABOVE NORMAL.
WILL LEAVE HEAT ADVISORY IN EFFECT FOR TOMORROW AS INHERITED. NO
UPDATES.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
NOT TOO MUCH CHANGE EARLY ON...AS STRONG HIGH PRESSURE SYSTEM WILL
REMAIN CENTERED OVER NORTHWEST ARIZONA/SOUTHERN NEVADA THROUGH LABOR
DAY. THE HIGH BECOMES SLIGHTLY WEAKER WITH TIME...SO MAX TEMPS WILL
LOWER A BIT...THOUGH ABOVE NORMAL TEMPS EXPECTED THROUGH AT LEAST
LABOR DAY. EAST TO NORTHEAST STEERING FLOW WILL CONTINUE...SO I
RELIED HEAVILY ON CLIMO WITH REGARD TO POP GRID/FCST EACH DAY...WITH
A CHANCE OF AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF
PHOENIX...AND A SLIGHT CHANCE OF MAINLY EVENING/NIGHTTIME
THUNDERSTORMS OVER THE LOWER DESERT. UPPER HIGH GETS PUSHED TO THE
SOUTH AND WEAKENS NOTICEABLY ON TUESDAY AS A STRONG AREA OF LOW
PRESSURE MOVES INTO THE PACIFIC NORTHWEST. COMBINATION OF A
WEAKENING UPPER HIGH AND THE APPROACH OF A SUBTROPICAL DISTURBANCE
WILL SIGNIFICANTLY INCREASE THE CHANCE OF WIDESPREAD SHOWERS AND
THUNDERSTORMS BY LATE WEDNESDAY...THOUGH UNCERTAINTY REGARDING
EVOLUTION OF MID-LATITUDE LOW AND SUBTROPICAL SYSTEMS IS RATHER
HIGH. STILL...THE GFS HAS BEEN REASONABLY CONSISTENT WITH A MOISTURE
INCREASE OVER OUR AREA BY THE MIDDLE OF NEXT WEEK...AND THERES
STILL A CHANCE OF A DECENT PRECIPITATION EVENT. AT THE
LEAST...TEMPS SHOULD LOWER TO NEAR NORMAL LEVELS. STAY TUNED.
&&
.AVIATION...
AUGUST 31 0445 UTC (AUGUST 30 2145 MST)
THUNDERSTORMS SEEM TO BE WINDING DOWN FOR THE NIGHT...ALTHOUGH A
STRAY STORM OR TWO IS STILL POSSIBLE JUST ABOUT ANYWHERE UNTIL
AROUND MIDNIGHT...ESPECIALLY OUT NEAR KBLH WHERE ISOLD CLUSTER OF
STORMS STILL LINGERING. LIKELY TO BE SOME DEBRIS CLOUDS LEFT THRU
MUCH OF THE NIGHT...WITH A DECREASING TREND AFTER ABOUT 16Z. GUSTY
AND SHIFTING WINDS THAT ACCOMPANIED ISOLD STORMS THIS EVENING WILL
SETTLE DOWN TO NORMAL NOCTURNAL DIRECTIONS AFTER MIDNIGHT...IF NOT
BEFORE. TOMORROW EVENING...SHOULD HAVE YET ANOTHER ROUND OF ACTIVITY
AS FAVORABLE NELY STEERING FLOWS WILL PREVAIL. OF COURSE...NOT ABLE
TO PINPOINT TIMING THIS EARLY...SO WILL JUST MENTION SOME CBS ATTM
AT KPHX/KIWA...NOTHING AT WRN TAF SITES.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUGUST 30 2115 UTC (AUGUST 30 1415 MST)
AS THE UPPER HIGH REMAINS NEARLY STATIONARY OVER ARIZONA/NEW
MEXICO...A SERIES OF WEAK UPPER LEVEL SYSTEMS SHOULD ROTATE AROUND
SOUTHERN AND SOUTH-CENTRAL ARIZONA. MOISTURE WILL EDGE UPWARD A BIT
BY THE MIDDLE OF THE WEEK...FOR A LITTLE INCREASE IN THE CHANCE OF
SHOWERS AND THUNDERSTORMS FOR ARIZONA ZONE 133 BY WEDNESDAY.
MINIMUM RH LEVELS WILL DROP INTO THE 15 TO 25 PERCENT RANGE EARLY
NEXT WEEK BEFORE EDGING UP A BIT BY WEDNESDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HEAT ADVISORY FOR NORTHWEST AND NORTH-CENTRAL PINAL COUNTY
AND MARICOPA COUNTY DESERT AREAS...INCLUDING THE GREATER
PHOENIX AREA FROM 10 AM TO 8 PM FRIDAY.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ESTLE
LONG TERM...DG
AVIATION...ESTLE
FIRE WX...SIPPLEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 554 AM MST THU AUG 30 2007 AZZ022-023-027-028-311300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 554 AM MST THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN POSTED FROM 10 AM TODAY TO 8 PM TONIGHT. DAYTIME HIGHS WILL BE NEAR 110 DEGREES AT MOST LOWER DESERT LOCALES. REFER TO PHXNPWPSR FOR FURTHER DETAILS. THERE WILL BE A SLIGHT CHANCE FOR EVENING THUNDERSTORMS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. A BETTER CHANCE FOR SHOWERS AND STORMS WILL EXIST NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-311300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 554 AM MST THU AUG 30 2007 /554 AM PDT THU AUG 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS...DURING THE LATE AFTERNOON AND NIGHTTIME HOURS...MAINLY SUNDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-311300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 554 AM MST THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 35 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SHOWERS AND STORMS WILL EXIST NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-311300- JOSHUA TREE NATIONAL PARK- 554 AM PDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS AND RAIN SHOWERS WILL OCCUR TODAY INTO THIS EVENING. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY SUNDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DG
1 dust storm. Local standard time, as filed.
Visibility reported to be less than 1/4 mile, due to blowing dust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59147.